The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Nearly two years into my journey


#1

I’m nearly two years into my journey, got told it could be heart issues, went for a scan all clear, then an ear virus, nope! Finally got told it was VM by a Dr who actually looked at my past history and saw I suffered with silent migraines. I see a really good Neuro in Manchester UK, my journey was Ami which like you I was so tired on, then Topamax which helped a tiny but then propranolol at 160mg and the last 4 months I have introduced Effexor I’m currently on 150mg ER and 80mg ER propranolol and feel so much better, wish I had tried this first but I hope I continue to feel better, and that everyone finds their sweet spot with meds.


My Diary: effexor and functional medicine
#2

Welcome, could you tell us about your initial symptoms and what is left now? I am happy to find a felllow effexor user on 150 mg :slight_smile:


#3

No problem, my initial symptoms were really bad head fog, like I had a bad hangover, tingling across my nose bridge and light headiness like I was on a boat, never spinning though, also neck pain. Now all I have is occasional light headiness I keep a diary and I probably have 2-3 days per month where I will feel light headed for a couple of seconds, but I can now go in super markets without the heady feeling which is great. How long have you been on Effexor?


#4

Similar symptoms here, Nicola. I started on effexor May 1st 2018. I stayed on 75 mg for four months, then 112.5 for a month, and then 150 and that is where I am now. I still feel like I am on a boat when I am sitting, particularly in front of the computer. My doctor said to stay there for the foreseeable future, although I am having an allergic reaction and they want to see if it is from the med, so I changed from the capsule to the tablet.
I am glad you are feeling much better!


#5

Nicola what are the symptoms of a silent migraine?


#6

Hi. Good to hear you are doing well having got your MAV under control. That’ll give others hope. I know there’s little depth of knowledge of MAV in UK so I was really please to read your comment. Outside the South East we MAVers in the UK are poorly served generally.

I would be very interested to know how long you spend with Propranolol before you decided to add in the Effexor, and what pushed you to do that. Helen


#7

Hi - it can mimic a stroke which is what I thought I was having my right arm had pins and needles and the right side of my face dropped then I had a really heavy head.


#8

Hi Helen, I was on propranolol due to thyroid for 5 years but at 80mg then I was told to come off it had a silent migraine so went back on it again at 80mg for a good few year then again tried to come off it then got hit with VM, so my neuro told me as it keeping my migraine at bay go back on it and double the dose which I did for six months but didn’t see any changes from doubling the dose, I read a lot about the combination of the two drugs working well together so decided to give it go and it seems to be working.


#9

Welcome to the board, Nicola. Glad you’ve found someone good in Manchester.


#10

Thanks for yr detailed reply. Much appreciated. Didn’t realise they use Propranolol for thyroid. Dr Hain serms to favour Propranolol and effexor as a combo. So glad it’s working for you. I’ll bear it in mind for the future - my future that is. It’s good to speak to an individual who has actualky achieved success with it. Helen


#11

Hi there. They sometimes use Propranolol for overactive thyroid. I have a tsh verging on under and I am sure it has worsened my thyroid.R.